MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used in an angioplasty procedure.It was reported that the balloon broke/ruptured at 8atm, at the tip, while in the patient and a piece of the tip separated from the device.They tried to retrieve the piece with a snare, but were unsuccessful.A small stent was placed over the fragment so that it would not migrate into the lung.According to the initial reporter, the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and inspection of the returned unused device was conducted during the investigation.The complaint device was unable to be returned; however an unused advance 18 lp low profile balloon catheter of the same lot was returned for evaluation.No surface defects or damage was noted to the catheter shaft or balloon.Crow's feet were present.The balloon was able to be inflated to 12atm without rupture.The device met dimensional requirements.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other related complaints for this lot number.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Therefore, based upon the information provided, no product returned; a definitive root cause could not be determined.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6956715
Report Number1820334-2017-03629
Device Sequence Number11040665
Product Code DQY
UDI-Device Identifier10827002523743
UDI-Public(01)10827002523743(17)200125(10)7621940
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-10-6.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR